Alert archive / Tennessee / Areal Flood Warnings in 2011
Areal Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Nov 29, 2011, 6:13 AM EST for Morgan County, Roane County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2011, 6:13 AM EST (11:13 UTC)
- Expired
- Nov 29, 2011, 12:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WGUS44 KMRX 291113
FLWMRX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
613 AM EST TUE NOV 29 2011
TNC129-145-291715-
/O.NEW.KMRX.FA.W.0021.111129T1113Z-111129T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE TN-MORGAN TN-
613 AM EST TUE NOV 29 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
MORGAN COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF WARTBURG...
ROANE COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITIES OF...ROCKWOOD...KINGSTON...
* UNTIL 1215 PM EST
* AT 600 AM EST...RAIN HAD ENDED ACROSS ROANE AND MORGAN
COUNTIES...BUT SOME ROADS REMAIN CLOSED DUE TO EARLIER HEAVY RAINS
AND RUNOFF. ADDITIONALLY...AREA RIVERS AND STREAMS MAY BE NEAR BANK
FULL...CAUSING LOCALIZED MINOR FLOODING IN NORMAL FLOOD PRONE AREAS.
THUS...THE FLOOD WARNING FOR ALL OF MORGAN AND ROANE COUNTIES HAS
BEEN EXTENDED THROUGH 12 PM EST TUESDAY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3572 8464 3570 8467 3576 8475 3579 8474
3582 8478 3593 8469 3599 8473 3616 8492
3628 8489 3630 8481 3637 8473 3626 8457
3623 8457 3619 8446 3591 8427 3588 8428
3588 8434 3577 8439 3577 8442 3565 8459
$$
MJB1 follow-up statement
762
WGUS84 KMRX 291649
FLSMRX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1149 AM EST TUE NOV 29 2011
TNC129-145-291715-
/O.CON.KMRX.FA.W.0021.000000T0000Z-111129T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANE TN-MORGAN TN-
1149 AM EST TUE NOV 29 2011
...THE FLOOD WARNING FOR MORGAN AND ROANE COUNTIES WILL BE ALLOWED
TO EXPIRE AT 1215 PM...
AT 1146 AM...ROANE AND MORGAN COUNTY DISPATCHES REPORTED NO FLOODING
PROBLEMS IN THEIR COUNTIES. THUS...THE FLOOD WARNING FOR THESE
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1215 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3572 8464 3570 8467 3576 8475 3579 8474
3582 8478 3593 8469 3599 8473 3616 8492
3628 8489 3630 8481 3637 8473 3626 8457
3623 8457 3619 8446 3591 8427 3588 8428
3588 8434 3577 8439 3577 8442 3565 8459
$$
DMGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Nov 29, 3:03 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Nov 29, 3:03 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 AM EST TUE NOV 29 2011
.SHORT TERM (TODAY AND TONIGHT)...UPPER LOW WILL TRACK ACROSS THE
AREA TODAY...THEN PULL AWAY TO THE NORTHEAST TONIGHT. LIGHT PRECIP
ALREADY MOVING INTO SOUTHWESTERN ZONES...AND SHOULD MOVE ACROSS THE
ENTIRE AREA TODAY. WILL CARRY LIKELY TO CAT POPS TODAY...WITH
LIKELY IN EASTERN MOUNTAINS TONIGHT WITH SLIGHT CHANCE TO CHANCE
ELSEWHERE. PRECIP TYPE SHOULD BE MAINLY SNOW HIGHER
ELEVATIONS...WITH RAIN POSSIBLY MIXING WITH SOME WET SNOW ELSEWHERE
TODAY AND CHANGING TO SNOW SHOWERS TONIGHT. EXPECT ACCUMULATION
ONLY IN THE HIGHER ELEVATIONS...AND WILL ISSUE A WINTER WEATHER
ADVISORY FOR HIGHER ELEVATIONS OF THE EASTERN TN MOUNTAINS FROM
MONROE COUNTY NORTHWARD.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...UPPER LOW PULLING AWAY FROM
THE REGION ON WEDNESDAY...ALLOWING A FEW LINGERING RAIN AND SNOW
SHOWER DURING THE FIRST HALF OF THE DAY. AT THIS POINT...MOISTURE
BECOMES QUITE LIMITED AND LITTLE TO NO ACCUMULATIONS ARE EXPECTED
OVER HIGHER ELEVATIONS. HIGH PRESSURE BUILDS IN FOR THURSDAY
THROUGH SATURDAY FOR DRY CONDITIONS AND A WARMING TREND. THE NEXT
SYSTEM MOVES IN LATE IN THE EXTENDED. MODELS DIFFER SIGNIFICANTLY
IN TIMING...SO WILL KEEP POPS IN FOR SUNDAY THROUGH MONDAY WITH
HIGHEST CHANCE COMPROMISING ON SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 41 34 47 29 56 / 80 20 10 0 0
KNOXVILLE AIRPORT, TN 42 33 44 28 53 / 70 30 10 0 0
OAK RIDGE, TN 42 33 44 28 53 / 70 30 10 0 0
TRI CITIES AIRPORT, TN 44 33 41 25 51 / 70 40 30 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST
WEDNESDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...NONE.
&&
LDW/MJBHazardous weather outlook, Nov 29, 3:34 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EST TUE NOV 29 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-300845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 334 AM EST TUE NOV 29 2011 /234 AM CST TUE NOV 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY AND EARLY TONIGHT...BRINGING SOME MAINLY LIGHT PRECIPITATION. WHILE MUCH OF THE PRECIPITATION WILL BE RAIN IN VALLEY LOCATIONS...SNOW CAN BE EXPECTED OVER THE HIGHER ELEVATIONS...WITH SOME LIGHT SNOW ACCUMULATIONS POSSIBLE ESPECIALLY AT ELEVATIONS ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TO REPORT ANY SNOW ACCUMULATIONS THAT OCCUR TODAY OR TONIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:12 PM EST | Areal Flood Advisory | MRX | Sevier | 4 hr |
| Nov 28, 11:58 PM EST | Areal Flood Warning | MRX | Morgan, Roane | 6 hr |
| Nov 29, 3:27 AM EST | Winter Weather Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 24 hr |
Nearby
Areal Flood Warnings in Tennessee, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.